Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 36, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Apr 25, 2012, 3:16 PM EDT. It took effect at Apr 26, 2012, 8:00 AM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2012, 3:16 PM EDT (19:16 UTC)
- In effect from
- Apr 26, 2012, 8:00 AM EDT
- Expired
- Apr 27, 2012, 3:46 AM EDT
- In force
- 20 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
447 WHUS73 KGRR 251916 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 316 PM EDT WED APR 25 2012 LMZ844>849-260330- /O.NEW.KGRR.SC.Y.0036.120426T1200Z-120427T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 316 PM EDT WED APR 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 11 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THURSDAY TO 11 AM EDT FRIDAY. * WINDS...NORTH INCREASING TO 30 KNOTS DURING THE DAY THURSDAY. * WAVES...BUILDING TO 4 TO 6 FEET NORTH OF HOLLAND...6 TO 10 FEET SOUTH OF HOLLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TJT
5 follow-up statements
537 WHUS73 KGRR 260157 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 957 PM EDT WED APR 25 2012 LMZ844>849-261000- /O.CON.KGRR.SC.Y.0036.120426T1200Z-120427T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 957 PM EDT WED APR 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THURSDAY TO 11 AM EDT FRIDAY... * WINDS...NORTH INCREASING TO 30 KNOTS DURING THE DAY THURSDAY. * WAVES...BUILDING TO 4 TO 6 FEET NORTH OF HOLLAND...6 TO 10 FEET SOUTH OF HOLLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
773 WHUS73 KGRR 260729 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 329 AM EDT THU APR 26 2012 LMZ844>849-261530- /O.CON.KGRR.SC.Y.0036.120426T1200Z-120427T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 329 AM EDT THU APR 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11 AM EDT FRIDAY... * WINDS...NORTH INCREASING TO 30 KNOTS. * WAVES...BUILDING TO 4 TO 6 FEET NORTH OF HOLLAND...6 TO 10 FEET SOUTH OF HOLLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
984 WHUS73 KGRR 261958 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 358 PM EDT THU APR 26 2012 LMZ844>849-270400- /O.EXT.KGRR.SC.Y.0036.000000T0000Z-120427T1100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 358 PM EDT THU APR 26 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT FRIDAY... * WINDS...NORTH TO 30 KNOTS. * WAVES...BUILDING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ OSTUNO
142 WHUS73 KGRR 270214 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1014 PM EDT THU APR 26 2012 LMZ844>849-271015- /O.CON.KGRR.SC.Y.0036.000000T0000Z-120427T1100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1014 PM EDT THU APR 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT FRIDAY... * WINDS...NORTH 10 TO 20 KNOTS. * WAVES...BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
978 WHUS73 KGRR 270746 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 346 AM EDT FRI APR 27 2012 LMZ844>849-270900- /O.CAN.KGRR.SC.Y.0036.000000T0000Z-120427T1100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 346 AM EDT FRI APR 27 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DECREASED BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 25, 1:39 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 25, 1:39 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 139 PM EDT WED APR 25 2012 .SYNOPSIS... ISSUED AT 421 AM EDT WED APR 25 2012 SCATTERED RAIN SHOWERS WILL BE SPREADING INTO THE REGION TODAY...REACHING THE SOUTHWEST CORNER OF THE STATE LATE THIS MORNING...THEN COVERING ALL OF SOUTHWEST MICHIGAN BY MID AFTERNOON. BY THIS EVENING ALL AREAS WILL BE SEEING A STEADY RAIN ALONG WITH THE RISK OF A FEW THUNDERSTORMS ALONG AND SOUTH OF I-96. THE RAINS WILL DIMINISH AFTER MIDNIGHT...BUT MAY LINGER INTO EARLY THURSDAY MORNING IN SOME AREAS. CLEARING IS EXPECTED INTO THURSDAY AFTERNOON...WITH A CLEAR AND FROSTY THURSDAY NIGHT. && .UPDATE... ISSUED AT 1228 PM EDT WED APR 25 2012 AFTER COORDINATION WITH IWX...WE PLAN TO ISSUE A FREEZE WATCH LATER THIS AFTERNOON. IT WILL BE VALID THURSDAY NIGHT FOR OUR ENTIRE CWFA. IN THE SHORTER TERM....HAVE TWEAKED GRIDS TO ADJUST THE TIMING OF PRECIPITATION EXPECTED TO SPREAD NE FROM FAR SW LOWER MI. WE EXPECT A MUCH SHARPER AND SOMEWHAT DELAYED ONSET TO RAIN OVERALL. THIS REASONING IS BASED ON VERY DRY AIR OVER LOWER MI AND NARROWING / INTENSIFICATION OF THE RAIN BAND THAT EXTENDS FROM SERN WISCONSIN TO NRN INDIANA. && .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 421 AM EDT WED APR 25 2012 RAIN CHANCES CONTINUE TO LOOK MORE FAVORABLE LATER TODAY INTO TONIGHT. AN AREA OF RAIN WAS CONTINUING TO BLOSSOM OVER MN AND SURROUNDINGS AREAS IN A REGION OF UPPER DIVERGENCE FROM THE RIGHT ENTRANCE REGION OF THE UPPER JET. THERE WAS ALSO A LOW LEVEL JET IN THIS AREA WHICH WAS SUPPORTING A FEW THUNDERSTORMS. THE FAVORABLE UPPER DIVERGENCE WILL ALREADY BE REACHING LOWER MICHIGAN TOWARD NOON. THERE WILL BE A FAIR AMOUNT OF DRY AIR TO OVERCOME...SO THIS SHOULD DELAY THE BEGINNING OF MEASURABLE RAIN UNTIL AFTERNOON IN MOST AREAS. THEN TOWARD 00Z WE WILL BEGIN TO SEE THE INFLUENCES OF A NEW LOW LEVEL JET THAT EMERGES FROM THE OHIO VALLEY. MUCH OF THIS FORCING APPEARS TO STAY TO OUR SOUTH...BUT IT SHOULD ENHANCE THE RAIN INTENSITY ESPECIALLY ALONG AND SOUTH OF I-96. THIS WILL ALSO BE THE AREA WHERE THUNDER WILL BE MENTIONED AS ELEVATED INSTABILITY SHOULD GRAZE THE SOUTHERN CWA...DESPITE A SURFACE LOW REMAINING TO OUR SOUTH. SO BOTTOM LINE...HAVE RAISE POPS FOR TODAY AND TONIGHT AND EVEN INTO THURSDAY MORNING. THE UPPER TROUGH DOES NOT PASS BY UNTIL THURSDAY MORNING...SO A FEW LINGERING SHOWERS WILL BE POSSIBLE THROUGH EARLY THURSDAY MORNING. HOWEVER EXPECT RAPID CLEARING INTO THURSDAY AFTERNOON AS VERY DRY AIR FOLLOWS THE UPPER TROUGH. WITH THIS CLEARING...MORE EFFICIENT MIXING WILL BE REALIZED...AND ALONG WITH THE COLD ADVECTION BEHIND THE SYSTEM...WINDS SHOULD GUST TO AROUND 35 MPH. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY) ISSUED AT 421 AM EDT WED APR 25 2012 THE MAIN CHALLENGE DEALS WITH THE TIMING AND AMOUNT OF ANY PRECIPITATION. A WEAKENING WAVE OF LOW PRESSURE WILL BE TRACKING UP THE OH VALLEY FRI NIGHT INTO SAT NIGHT. LOW LEVEL MOISTURE WILL BE LIMITED WITH THIS SYSTEM. THE LIFT ASSOCIATED WITH THIS SYSTEM WILL BE WEAKENING WITH TIME. WILL KEEP THE POPS UNDER 50 PERCENT AS IT MAY BE DIFFICULT TO MEASURE ANY OF THE PRECIPITATION. MODELS ARE IN FAIRLY GOOD AGREEMENT ON THIS SCENARIO. A RIDGE OF HIGH PRESSURE MOVES IN FOR SUNDAY AND MONDAY...THEN ANOTHER WAVE OF LOW PRESSURE APPROACHES FROM THE SOUTHWEST. THIS NEXT STORM WILL HAVE SOME GULF MOISTURE WITH IT. A LOW LEVEL JET WILL AIMED OUR WAY AS WELL. TEMPERATURES SHOULD BE MODERATING TO NEAR OR ABOVE NORMAL VALUES FOR THE MIDDLE PART OF THE WEEK AS A RESULT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 138 PM EDT WED APR 25 2012 HAVE DELAYED THE TIMING FOR FUEL ALTERNATE CIGS...THEN IFR CIGS... WITH THIS TAF PACKAGE. WE ALSO EXPECT PRECIPITATION TO BE DELAYED AND LIGHTER IN INTENSITY OVERALL. CONFIDENCE IS FAIRLY HIGH FOR IFR CIGS AFTER 06Z...WITH LIFR CIGS ALSO POSSIBLE. EXPECT A RAPID TRANSITION TO VFR CIGS THURSDAY MORNING...ALTHOUGH THIS IS NOT MENTIONED IN THE TAFS FOR THE SAKE OF BREVITY. STILL LOOKS REASONABLE TO INCLUDE VCTS IN THE KAZO AND KBTL TAFS WITH THE MAIN THREAT IN THE 00-06Z TIMEFRAME. && .MARINE... ISSUED AT 421 AM EDT WED APR 25 2012 FAIRLY QUIET ON THE LAKE FOR TODAY AND TONIGHT. HOWEVER AS THE SURFACE LOW PASSING BY ON THURSDAY WINDS WILL INCREASE BY AFTERNOON. WE WILL LIKELY NEED A SCA THURSDAY AFTERNOON INTO THURSDAY NIGHT. && .HYDROLOGY... ISSUED AT 421 AM EDT WED APR 25 2012 BUMPED UP THE EXPECTED RAINFALL FROM THE SYSTEM LATER TODAY INTO TONIGHT. MOST AREAS SHOULD SEE AROUND A QUARTER OF AN INCH OF RAIN...WITH AREAS SW OF GRR PERHAPS SEEING UPWARDS OF AN HALF INCH. THIS SHOULD NOT CAUSE ANY HYDRO ISSUES HOWEVER. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && UPDATE...TJT SYNOPSIS...JK SHORT TERM...JK LONG TERM...MJS AVIATION...TJT HYDROLOGY...JK MARINE...JK
Hazardous weather outlook, Apr 25, 5:34 AM EDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 534 AM EDT WED APR 25 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-260945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 534 AM EDT WED APR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE TONIGHT SOUTH OF A MUSKEGON TO LANSING LINE. SEVERE WEATHER IS NOT FORECASTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY BELOW FREEZING TEMPERATURES MAY OCCUR THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-260945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 534 AM EDT WED APR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT SOUTH OF MUSKEGON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:23 PM EDT | Freeze Watch | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 12 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.